An intrauterine device (IUD) is considered to be very effective amongst contraceptive options available nowadays. But, you may experience some side effects while using an IUD, like it may cause heavy bleeding which may be a cause of concern.
An IUD is a T-shaped device, which can be inserted into the uterus to prevent pregnancy. There are two types of IUDs:
Copper IUDs act by releasing copper into the tissue of your uterus, generating an inflammatory response. This response makes the environment not welcoming to the egg and sperm. Copper is toxic to sperm, so if any do arrive at the egg, they aren’t likely to fertilize successfully.
Hormonal IUDs act in a similar way but use progesterone to avoid fertilization. The hormone also makes the lining of the uterus thinner and less likely to promote implantation
IUDs may cause heavy or irregular bleeding in the first three to six months following insertion, particularly, women may experience tenderness and bleeding in the first few hours or days after their device is inserted. If you experience extended discomfort, you must consult your doctor. More precise side effects vary depending on the type of IUD.
Copper IUDs are usually related to heavy bleeding. They may also cause an increase in cramping and backaches during periods. These side effects are normal. Your periods may normalize after six months. If your bleeding is extremely heavy or occurring at other times in your cycle, you may have another medical issue. Hormonal IUDs have the opposite side effect. Periods normally become lighter and less painful with time.
You can wait and watch for six months after the insertion of your IUD, then, if your bleeding is not normalized, you may have it removed and try some other contraceptive options.
For best Consultation in Gurgaon